Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 51, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 17, 2014, 11:52 PM CDT for Travis County, Williamson County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2014, 11:52 PM CDT (04:52 UTC)
- Expired
- Sep 18, 2014, 3:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 35 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 1:29 AM CDT | FLASH FLOOD | 4 Wsw Hutto, TX | COUNTY ROAD 105 IS CLOSED DUE TO FLOODING AS WELL AS COUNTY ROAD 110 AT HIGHWAY 79. |
| Sep 18, 2:18 AM CDT | FLASH FLOOD | 4 N Mansfield Dam, TX | THERE IS AN ONGOING SWIFT WATER RESCUE AT FRITZ HUGHS PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
359
WGUS54 KEWX 180452
FFWEWX
TXC453-491-180845-
/O.NEW.KEWX.FF.W.0051.140918T0452Z-140918T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1152 PM CDT WED SEP 17 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...
* UNTIL 345 AM CDT
* AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT DOPPLER RADAR ESTIMATES AND SURFACE REPORTS
ARE SUFFICIENT TO PRODUCE FLASH FLOODING FROM A THUNDERSTORM OVER
MUCH OF THE AUSTIN METRO AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TAYLOR...SERENADA...ROUND ROCK...GRANGER...GEORGETOWN...CEDAR
PARK...ANDERSON MILL...WINDEMERE...PFLUGERVILLE...JARRELL...
FLORENCE...BARTLETT AND ANDICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3086 9755 3075 9728 3049 9736 3032 9780
3039 9812 3049 9812 3075 9799 3091 9783
$$2 follow-up statements
235
WGUS74 KEWX 180647
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
147 AM CDT THU SEP 18 2014
TXC453-491-180845-
/O.CON.KEWX.FF.W.0051.000000T0000Z-140918T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVIS TX-WILLIAMSON TX-
147 AM CDT THU SEP 18 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
WILLIAMSON AND NORTHERN TRAVIS COUNTIES...
AT 147 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT AREAS OF
MODERATE TO HEAVY RAINS FROM THUNDERSTORMS OVER THE AUSTIN METRO
AREA. RADAR ESTIMATES AND GROUND REPORTS SUGGEST THAT AS MUCH AS 5
INCHES OF RAIN FELL IN THE HUTTO AREA. NOTABLE SURFACE REPORTS
INCLUDE 4.23 INCHES IN ONE HOUR NEAR JARRELL AND 3.26 INCHES OF RAIN
IN ONE HOUR NEAR LAKEWAY. OTHER REPORTS INCLUDE 3.72 INCHES NEAR
MANSFIELD DAM AND 3.59 INCHES 5 MILES SOUTHWEST OF LEANDER.
LOCATIONS IN THE WARNING AREA INCLUDE BUT ARE NOT LIMITED TO SUN
CITY...LIBERTY HILL...WEIR...SERENADA...JARRELL...GRANGER
DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN...FLORENCE...BARTLETT
AND ANDICE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3086 9755 3075 9728 3049 9736 3032 9780
3039 9812 3049 9812 3075 9799 3091 9783
$$851
WGUS74 KEWX 180840
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 AM CDT THU SEP 18 2014
TXC453-491-180845-
/O.CON.KEWX.FF.W.0051.000000T0000Z-140918T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVIS TX-WILLIAMSON TX-
340 AM CDT THU SEP 18 2014
...A FLASH FLOOD WARNING FOR WILLIAMSON AND NORTHERN TRAVIS COUNTIES
WILL BE ALLOWED TO EXPIRE AT 345 AM CDT...
AT 339 AM CDT...NWS METEOROLOGISTS INDICATED THE HEAVY RAINS OVER
NORTHERN PORTIONS OF THE AUSTIN METRO AREA HAVE CLEARED TO THE
SOUTH. THIS INCLUDES THE FOLLOWNG AREAS...SUN CITY...LIBERTY
HILL...WEIR...SERENADA...JARRELL...GRANGER DAM...GRANGER...
GEORGETOWN DAM...GEORGETOWN...FLORENCE...BARTLETT AND ANDICE.
WHILE THESE AREAS ARE LESS LIKELY TO ENCOUNTER NEW FLASH FLOODING...
THERE ARE LIKELY A FEW AREAS WHERE SECONDARY ROADWAYS WILL REMAIN
FLOODED AND CUT OFF THROUGH DAYBREAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 3086 9755 3075 9728 3049 9736 3032 9780
3039 9812 3049 9812 3075 9799 3091 9783
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 11:44 PM CDT, 8 minutes earlier.
Area forecast discussion, Sep 17, 11:44 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1144 PM CDT WED SEP 17 2014 .AVIATION...KEWX RADAR HAS LIT UP WITHIN THE PAST HOUR...WITH A LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING TOWARDS THE SOUTH- SOUTHWEST INTO THE NORTHEAST QUADRANT OF SOUTH-CENTRAL TEXAS. AS THIS CONVECTION IS IN CLOSEST PROXIMITY TO AUS...THE TAF FOR THIS SITE WAS REWORKED HEAVILY TO ACCOUNT FOR THE EXPECTED TIMING OF THE ARRIVAL OF THE SHOWERS/THUNDERSTORMS. ELSEWHERE...FOR SAT AND SSF...ALTHOUGH THE PREVIOUSLY-MENTIONED CONVECTION IS NOT EXPECTED TO REACH THESE TWO AERODROMES...OUTFLOW BOUNDARIES MAY INITIATE NEW CONVECTION DURING THE NEAR-SUNRISE HOURS OF THURSDAY MORNING... AND THEREFORE THE TEMPO PERIODS FOR CONVECTION BETWEEN 10 AND 14 UTC WERE RETAINED FROM THE PREVIOUS TAFS. ONLY THE AERODROME IN DRT IS LIKELY TO REMAIN ALL QUIET ON THE WESTERN FRONT THROUGH THE NEXT 24 HOURS. OVERALL...AT ALL OF THE AERODROMES...VFR/MVFR IS FORECAST TO PREVAIL. AMENDMENTS TO THE FORTHCOMING ISSUANCE OF TAFS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS AS THE CURRENT AREA OF CONVECTION EVOLVES AND NEW SHOWERS AND THUNDERSTORMS DEVELOP. && .PREV DISCUSSION... /ISSUED 907 PM CDT WED SEP 17 2014/ UPDATE... A QUICK UPDATE ISSUED TO REFLECT LOWER EVENING POPS OVER WESTERN AND CENTRAL COUNTIES TO STRESS THE LATE NIGHT TIMING OF THE EXPECTED HEAVY PRECIPITATION OVER CENTRAL TX. ONE OR TWO OF THE FINER RES MODELS SUGGESTED A POTENTIAL FOR SWWD PROPATING CELLS IN THE OVERNIGHT HOURS TO EXPAND THE HEAVY RAIN THREAT DEEPER INTO THE HILL COUNTRY. A MORE CONSERVATIVE APPROACH IS FAVORED OUTSIDE THE WATCH AREA AS IS NOTED FROM THE MINIMAL INFLOW FROM THE LLJ AS NOTED IN THE LATEST SPENES PRODUCT FROM NESDIS. AS OUTFLOW BOUNDARIES INTERSECT OVER CENTRAL TX...THE FLASH FLOOD POTENTIAL WILL ONLY INCREASE IN THE EARLY MORNING HOURS FOR THE COUNTIES IN THE FLASH FLOOD WATCH. PREV DISCUSSION... /ISSUED 633 PM CDT WED SEP 17 2014/ AVIATION...REASONING OF PREVIOUS SET OF TAFS APPEARED FINE AND NO CHANGES WERE MADE EXCEPT FOR INITIAL CONDITIONS. CEILINGS CONTINUE TO BE EXPECTED TO DROP TO MVFR AT THE AERODROMES DURING THE OVERNIGHT HOURS...WITH VFR LIKELY TO RESUME DURING THE POST-SUNRISE HOURS OF THURSDAY. CONVECTION WILL LIKELY AFFECT 3 OUT OF 4 TAF SITES. PREV DISCUSSION... /ISSUED 331 PM CDT WED SEP 17 2014/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... MORNING RAOB DATA CONTINUES TO SHOW ABUNDANT MOISTURE IN PLACE ACROSS SOUTH CENTRAL TEXAS WITH PRECIPITABLE WATER VALUES OF 2.0" AT KDRT...WHICH IS ALMOST +2 SD ABOVE NORMAL. THE LATEST WATER VAPOR LOOP ALSO SHOWS NORTHWEST FLOW ALOFT ACROSS THE REGION WITH PLENTY OF MID AND UPPER LEVEL MOISTURE FROM THE REMNANTS OF ODILE. LATE AFTERNOON RADAR IMAGERY SHOWS SCATTERED CONVECTION ONGOING ACROSS A GOOD PORTION OF SOUTH CENTRAL TEXAS. WE EXPECT THIS CONVECTION TO CONTINUE INTO THE MID-EVENING HOURS...THEN GRADUALLY WEAKEN FOR MOST LOCATIONS. HOWEVER...GIVEN NORTHWEST FLOW ALOFT AND THE LATEST HI-RES MODEL GUIDANCE...CAN/T RULE OUT ADDITIONAL CONVECTION THROUGH THE OVERNIGHT HOURS ACROSS PORTIONS OF THE HILL COUNTRY AND ADJACENT NORTHERN I-35 CORRIDOR (LLANO...BURNET...WILLIAMSON COUNTIES). NORTHWEST FLOW ALOFT PERSISTS ON THURSDAY AND THE LATEST GUIDANCE CONTINUES TO SHOW GOOD POTENTIAL FOR ADDITIONAL RAINFALL FOR AREAS GENERALLY ALONG AND NORTH OF HIGHWAY 71. BASED ON RECENT RAINFALL AMOUNTS ACROSS THE MENTIONED REGION AND THE POTENTIAL FOR ADDITIONAL RAINFALL TONIGHT AND ESPECIALLY THURSDAY...WE HAVE ISSUED A FLASH FLOOD WATCH. THE FLASH FLOOD WATCH WILL RUN FROM TONIGHT THROUGH THURSDAY AFTERNOON FOR AREAS ALONG AND NORTH OF HIGHWAY 71. AVERAGE RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE. LONG TERM (FRIDAY THROUGH WEDNESDAY)... OVERALL...WE HAVE MADE LITTLE CHANGES TO THE FORECAST FOR THE REMAINDER OF THIS WEEK INTO EARLY NEXT WEEK. THE SUBTROPICAL RIDGE AXIS TRIES TO BUILD INTO THE REGION ON FRIDAY. HOWEVER...THE MEDIUM RANGE MODELS SUGGEST MOISTURE LEVEL WILL NOT DROP SIGNIFICANTLY ON FRIDAY AND WE/LL MAINTAIN A 30-50% CHANCE FOR RAINFALL. MOISTURE LEVELS TO DROP A LITTLE THIS WEEKEND...SO A DECREASE TO 20-30% RAIN CHANCES LOOKS REASONABLE. THE MODELS CONTINUE TO STRUGGLE WITH THE STRENGTH OF A COLD FRONT MOVING INTO NORTH TEXAS ON MONDAY. RECENT MODEL TRENDS FROM THE ECMWF HAVE SHOWN A WEAKER FRONT ON THE 12Z RUN VS. A STRONGER FRONT ON THE 00Z RUN. TODAY/S DATA FOLLOWS A SIMILAR TREND AND TO PRESERVE SOME CONSISTENCY...WE/LL NOT DEVIATE MUCH FROM THE INHERITED FORECAST. WE/LL SHOW A NORTHEAST TO EAST WIND SHIFT WITH THE BOUNDARY ON MONDAY...BUT ANY COLD AIR ADVECTION SHOULD BE RATHER WEAK. SOUTHEAST WINDS RETURN ON TUESDAY AND WEDNESDAY. A 20% CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST ON TUESDAY FOR AREAS GENERALLY SOUTH OF HIGHWAY 90 AS MOISTURE LEVELS WILL BE HIGHER ACROSS OUR SOUTHERN AREAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 87 71 91 72 / 70 80 30 40 20 AUSTIN BERGSTROM INTL AIRPORT 71 87 70 90 72 / 70 80 30 40 20 NEW BRAUNFELS MUNI AIRPORT 73 89 72 90 72 / 50 50 30 40 20 BURNET MUNI AIRPORT 72 85 70 89 72 / 70 80 30 40 20 DEL RIO INTL AIRPORT 74 91 76 90 74 / 20 20 20 30 20 GEORGETOWN MUNI AIRPORT 74 84 71 90 72 / 80 80 30 40 20 HONDO MUNI AIRPORT 73 91 73 92 72 / 40 30 30 40 20 SAN MARCOS MUNI AIRPORT 73 88 71 90 73 / 60 60 30 40 20 LA GRANGE - FAYETTE REGIONAL 74 87 73 91 72 / 80 80 30 50 20 SAN ANTONIO INTL AIRPORT 76 90 75 91 75 / 50 40 30 40 20 STINSON MUNI AIRPORT 75 91 75 92 74 / 50 40 30 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING COUNTIES: BASTROP...BURNET...FAYETTE...LEE...LLANO...TRAVIS... WILLIAMSON. && MESOSCALE/AVIATION...TOMASELLI
Hazardous weather outlook, Sep 17, 5:00 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 PM CDT WED SEP 17 2014 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 PM CDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR BASTROP...BURNET... FAYETTE...LEE...LLANO...TRAVIS...AND WILLIAMSON COUNTIES BEGINNING AT 7 PM CDT THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL WITH HIGH RAIN RATES ARE POSSIBLE. ISOLATED RAINFALL TOTALS OF 3 TO 5 INCHES COULD LEAD TO URBAN FLOODING AND ISOLATED FLASH FLOODING ACROSS PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE FLASH FLOOD WATCH FOR BASTROP...BURNET...FAYETTE...LEE...LLANO ...TRAVIS...AND WILLIAMSON COUNTIES WILL REMAIN IN EFFECT UNTIL 7 PM CDT THURSDAY EVENING. THE MOIST TROPICAL AIR MASS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS BRINGING GOOD CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. BECAUSE THE STORMS WILL BE SLOW MOVING...THE THREAT FOR HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL PERSIST UNTIL FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... RAINFALL REPORTS WILL BE NEEDED THROUGH THE END OF THE WEEK. WE ENCOURAGE ALL COCORAHS AND SKYWARN SPOTTERS TO REPORT SIGNIFICANT RAINFALL AMOUNTS.
In the hours before
Special weather statement, Sep 17, 7:11 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT WED SEP 17 2014
TXZ209-180145-
FAYETTE-
711 PM CDT WED SEP 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FAYETTE COUNTY UNTIL 845
PM CDT...
AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LA GRANGE. THIS STORM WAS NEARLY
STATIONARY.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LA GRANGE...
FAYETTEVILLE...
ROUND TOP...
PLUM...
RABBS PRAIRIE...
RUTERSVILLE...
NECHANITZ...
WARDA...
WALHALLA...
WALDECK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2965 9687 2979 9707 3000 9706 3016 9676
3015 9672 3017 9668 3016 9666 3011 9662
3008 9663 3006 9661 3004 9661 2996 9657
TIME...MOT...LOC 0010Z 200DEG 2KT 2991 9689
TOMASELLISpecial weather statement, Sep 17, 10:41 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1041 PM CDT WED SEP 17 2014
TXZ173-180430-
WILLIAMSON-
1041 PM CDT WED SEP 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILLIAMSON COUNTY UNTIL
1130 PM CDT...
AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BARTLETT...OR 9 MILES NORTH OF GRANGER...
MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRANGER...
SERENADA...
BARTLETT...
GRANGER DAM...
JARRELL...
WEIR...
SUN CITY...
SCHWERTNER...
HOXIE...
THEON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3088 9762 3078 9736 3075 9731 3059 9736
3068 9782 3089 9768
TIME...MOT...LOC 0341Z 031DEG 13KT 3083 9749Special weather statement, Sep 17, 11:35 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1135 PM CDT WED SEP 17 2014 TXZ173-192-180515- TRAVIS-WILLIAMSON- 1135 PM CDT WED SEP 17 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND NORTHWESTERN TRAVIS COUNTIES UNTIL 1215 AM CDT... AT 1135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES EAST OF LIBERTY HILL...OR 8 MILES WEST OF SERENADA...MOVING SOUTH AT 10 MPH. THIS STORM IS EXPECTED TO COLLIDE WITH ANOTHER THUNDERSTORM THAT IS MOVING NORTHEAST AT 10 MPH TOWARD THE CITY OF LEANDER. WIND GUSTS UP TO 50 MPH ARE EXPECTED WHEN THESE TWO STORMS COLLIDE. THE STORMS SHOULD ALSO PRODUCE VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCALIZED FLOODING WILL BE POSSIBLE THROUGH AT LEAST 2 AM CDT. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CEDAR PARK... LIBERTY HILL... LEANDER... SEWARD JUNCTION... BRUSHY CREEK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3046 9772 3058 9807 3079 9795 3069 9764 TIME...MOT...LOC 0433Z 019DEG 10KT 3066 9782
Local storm report, Sep 17, 11:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1152 PM CDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM HEAVY RAIN 1 N JARRELL 30.83N 97.60W
09/17/2014 M4.23 INCH WILLIAMSON TX PUBLIC
4.23 INCHES OF MEASURED RAINFALL IN ONE HOUR BEGINNING
AT 1036 PM CDT. DAVIS VANTAGE VUE DIGITAL MEASUREMENT.
&&
EVENT NUMBER EWX1400646
LJHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:11 PM CDT | Special Weather Statement | EWX | Fayette | 94 min |
| Sep 17, 7:15 PM CDT | Areal Flood Advisory | EWX | Fayette | 105 min |
| Sep 17, 8:01 PM CDT | Flash Flood Warning | EWX | Fayette, Gonzales | 119 min |
| Sep 17, 9:37 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 113 min |
| Sep 17, 10:41 PM CDT | Special Weather Statement | EWX | Williamson | 49 min |
| Sep 17, 10:52 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 2 hr |
| Sep 17, 11:35 PM CDT | Special Weather Statement | EWX | Williamson | 40 min |
| Sep 17, 11:42 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
| Sep 18, 12:16 AM CDT | Special Weather Statement | EWX | Williamson | 74 min |
| Sep 18, 12:36 AM CDT | Special Weather Statement | EWX | Travis | 69 min |
| Sep 18, 1:07 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet | 113 min |
| Sep 18, 1:23 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Hays, Travis | 4 hr |
| Sep 18, 1:52 AM CDT | Special Weather Statement | EWX | Travis | 68 min |
| Sep 18, 2:19 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Sep 18, 2:34 AM CDT | Special Weather Statement | EWX | Hays | 56 min |
| Sep 18, 2:37 AM CDT | Areal Flood Advisory | EWX | Blanco | 113 min |
| Sep 18, 2:56 AM CDT | Special Weather Statement | EWX | Caldwell, Hays | 64 min |
| Sep 18, 3:20 AM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Sep 18, 4:03 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays | 117 min |
| Sep 18, 4:51 AM CDT | Areal Flood Advisory | EWX | Bastrop, Bexar, Caldwell, Comal, Gonzales, Guadalupe | 2 hr |
| Sep 18, 4:56 AM CDT | River Flood Warning | EWX | Travis | 18 hr |
| Sep 18, 5:20 AM CDT | Flash Flood Warning | EWX | Bastrop, Burnet, Caldwell, Hays, Travis | 3 hr |
| Sep 18, 6:30 AM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe | 2 hr |
| Sep 18, 7:06 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Hays, Kendall | 114 min |
| Sep 18, 4:23 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Sep 18, 4:45 PM CDT | Special Weather Statement | EWX | Williamson | 60 min |
| Sep 18, 4:48 PM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 3 hr |
| Sep 18, 5:03 PM CDT | Special Weather Statement | EWX | Burnet | 57 min |
| Sep 18, 5:39 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 3 hr |
| Sep 18, 5:39 PM CDT | Special Weather Statement | EWX | Blanco | 66 min |
| Sep 18, 6:31 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Sep 18, 6:48 PM CDT | Special Weather Statement | EWX | Blanco, Hays, Travis | 57 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.